MAUDE Adverse Event Report: WALDEMAR LINK GMBH & CO. KG MP MONOBLOCK; TRIAL ADAPTER

WALDEMAR LINK GMBH & CO. KG MP MONOBLOCK; TRIAL ADAPTER
Model Number 136-202/01
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was noticed that trial stems of the mp monoblock hip prosthesis stem could only be removed with increased force after being impacted with even hammer blows.Due to the different diameters between a trial neck segment and a trial stem, a protrusion occurs on the trial stem in the transition area.When removing the trial stem from the femoral canal, this protrusion could lead to increased friction in the femoral medullary canal, so that increased force is required.The difference depends on the diameter of the selected combination of trial neck segment and trial stem.Due to the increased effort associated with the removal of the trial stem, the time of surgery may be extended and, under unfavorable circumstances, the procedure may have to be modified.As a corrective measure, all trial stems are recalled by r-2023-05.Furthermore a capa was initiated to optimize the instrument.
 
Event or Problem Description
Problems were encountered when removing the trial (195 x 16 mm with lateralized trial body): he had to add the extra impaction and it took a lot of hits to remove the trial.With the force he used, it made it near impossible to catch the trial once it did come out, and unfortunately the whole trial hit the floor.With his original trial being contaminated, we had to trial with the 195x15 and the standard neck- not exactly a great way to check for an accurate fit.This ended up impeding the case as we had to x-ray with the real implant, and had to then remove the real implant to re-ream after seeing the scans.Overall was happy with the outcome for the patient, but it could have gone smoother with better instrumentation.[customer].

Brand Name
MP MONOBLOCK
Common Device Name
TRIAL ADAPTER
Manufacturer (Section D)
WALDEMAR LINK GMBH & CO. KG
barkhausenweg 10
hamburg, 22339
GM  22339
Manufacturer Contact
andreas brandt
barkhausenweg 10
hamburg, 22339
GM   22339
MDR Report Key17496585
Report Number3004371426-2023-00073
Device Sequence Number15152618
Product Code HWT
UDI-Device Identifier04026575181995
UDI-Public04026575181995
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 10/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number136-202/01
Device Catalogue Number136-202/01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2022
Initial Report FDA Received Date08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RCL230466/RES92758
Patient Sequence Number1
Patient SexUnknown